Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 88, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2014, 4:43 PM CDT for 5 counties in North Dakota. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 21, 2014, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Burleigh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 35 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:03 PM CDT | TSTM WND GST 70 | 2 Se Center, ND | |
| Jul 21, 5:10 PM CDT | TSTM WND DMG | Center, ND | ESTIMATED 80 MPH WINDS. TREES DOWN. POWER LINES DOWN. NO HAIL. |
| Jul 21, 5:24 PM CDT | TSTM WND DMG | Center, ND | TREE SNAPPED IN HALF 6 INCH DIAMETER |
| Jul 21, 5:24 PM CDT | TSTM WND GST 60 | 8 Ne Bismarck, ND | |
| Jul 21, 5:24 PM CDT | TSTM WND GST 60 | 9 Ne Bismarck, ND | SMALL TREE BRANCHES BROKEN AND ALSO SMALL HAIL WAS FALLING |
| Jul 21, 5:27 PM CDT | TSTM WND GST 70 | 12 Ese Center, ND | |
| Jul 21, 5:33 PM CDT | TSTM WND GST 60 | Lincoln, ND | |
| Jul 21, 5:34 PM CDT | TSTM WND GST 80 | Center, ND | POWER LINE AND TREE DAMAGE IN CENTER |
| Jul 21, 5:40 PM CDT | TSTM WND DMG | 3 S Sanger, ND | 10 TO 12 INCH TREES SNAPPED IN HALF AND 2.80 INCHES OF RAIN MEASURED. |
| Jul 21, 5:42 PM CDT | TSTM WND GST 75 | 3 Ne Wilton, ND | |
| Jul 21, 5:50 PM CDT | TSTM WND DMG | Price, ND | TREES DOWN IN PRICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 1:09 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3163 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS53 KBIS 212143
SVRBIS
NDC015-055-057-059-065-212245-
/O.NEW.KBIS.SV.W.0088.140721T2143Z-140721T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
443 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EAST CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 545 PM CDT
* AT 442 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF STANTON TO 14 MILES NORTHWEST
OF ST. ANTHONY...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CENTER AROUND 450 PM CDT.
MANDAN AROUND 505 PM CDT.
FALKIRK AND CROSS RANCH STATE PARK AROUND 515 PM CDT.
WASHBURN AND LINCOLN AROUND 520 PM CDT.
WILTON AROUND 530 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CROWN BUTTE LAKE...FORT
CLARK...DOUBLE DITCH INDIAN VILLAGE...DOUBLE DITCH INDIAN VILLAGE...
HENSLER...SANGER...PRICE...BALDWIN...MENOKEN AND MCKENZIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4675 10139 4724 10168 4744 10073 4673 10028
TIME...MOT...LOC 2143Z 259DEG 30KT 4726 10146 4672 10115
HAIL...1.00IN
WIND...70MPH
$$
AYD2 follow-up statements
865
WWUS53 KBIS 212203
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT MON JUL 21 2014
NDC015-055-057-059-065-212245-
/O.CON.KBIS.SV.W.0088.000000T0000Z-140721T2245Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
503 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...OLIVER...EAST CENTRAL MERCER...SOUTHEASTERN MCLEAN AND
WESTERN BURLEIGH COUNTIES UNTIL 545 PM CDT...
AT 501 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF STANTON TO MANDAN...MOVING EAST AT 40
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BISMARCK AROUND 510 PM CDT.
CROSS RANCH STATE PARK AND WASHBURN AROUND 515 PM CDT.
WILTON AROUND 525 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DOUBLE DITCH INDIAN
VILLAGE...DOUBLE DITCH INDIAN VILLAGE...HENSLER...SANGER...PRICE...
BALDWIN...MENOKEN...MCKENZIE AND NEW JOHNS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4675 10139 4724 10168 4744 10073 4673 10028
TIME...MOT...LOC 2203Z 262DEG 35KT 4730 10125 4676 10086
HAIL...0.75IN
WIND...70MPH
$$
AYD079
WWUS53 KBIS 212221 RRA
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
521 PM CDT MON JUL 21 2014
NDC015-055-057-059-065-212245-
/O.CON.KBIS.SV.W.0088.000000T0000Z-140721T2245Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
521 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...OLIVER...EXTREME EAST CENTRAL MERCER...SOUTHEASTERN MCLEAN
AND WESTERN BURLEIGH COUNTIES UNTIL 545 PM CDT...
AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WASHBURN TO LINCOLN...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILTON AROUND 530 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MENOKEN...NEW JOHNS LAKE AND
MCKENZIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4676 10131 4726 10156 4744 10073 4673 10028
TIME...MOT...LOC 2221Z 263DEG 34KT 4733 10099 4678 10065
HAIL...0.75IN
WIND...70MPH
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:40 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 21, 4:40 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 440 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 440 PM CDT MON JUL 21 2014 SCALED OFF A FEW WESTERN COUNTIES FROM TORNADO WATCH NUMBER 426...AND WILL LIKELY BE ABLE TO TRIM SOME MORE NEXT HOUR. LINE OF ROBUST CONVECTION CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL NORTH DAKOTA. REPORTS OF 70 MPH WINDS AND HAIL AS LARGE AS BASEBALLS HAVE BEEN REPORTED WEST OF BISMARCK AND MANDAN. THESE STORMS WILL IMPACT LOCATIONS FROM GARRISON SOUTH TO THE SOUTH DAKOTA BORDER. ADDITIONAL CONVECTION ACROSS THE NORTH AS THUS FAR REMAINED SUB-SEVERE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 232 PM CDT MON JUL 21 2014 SEVERE WEATHER OPERATIONS IN PROGRESS WITH A TORNADO WATCH IN EFFECT FOR ALL COUNTIES IN WESTERN AND CENTRAL NORTH DAKOTA EXCEPT FOR DIVIDE AND WILLIAMS COUNTIES. THE 18Z KBIS SOUNDING SHOWS 153 J/KG OF CIN WITH 3692 J/KG OF CAPE. TEMPERATURES HAVE COOLED IN THE 700MB TO 500MB LAYER SINCE 12Z. PWATS HAVE INCREASED FROM 1.19 TO 1.33. POTENTIAL WIND GUSTS/WINDEX IS AT 54KT. FULLY EXPECT CIN EROSION THROUGH THE AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 232 PM CDT MON JUL 21 2014 A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES FOR CONVECTION IN THE FORECAST UNTIL SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1053 AM CDT MON JUL 21 2014 THUNDERSTORMS ACROSS THE WESTERN TERMINALS WILL CONTINUE TO DEVELOP TOWARD THE CENTRAL TERMINALS OF KBIS/KMOT BETWEEN 21Z AND 01Z. KJMS CLOSER TO 00Z TUESDAY. SOME THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051. && UPDATE...NH SHORT TERM...KS LONG TERM...SCHECK AVIATION...KS
Hazardous weather outlook, Jul 21, 3:18 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 318 PM CDT MON JUL 21 2014 NDZ004-012-222030- BOTTINEAU-MCHENRY- 318 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. A TORNADO WATCH IS IN EFFECT UNTIL EARLY MONDAY EVENING. SEVERE THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. TORNADOES...LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ048-050-051-222030- LA MOURE-MCINTOSH-DICKEY- 318 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH EARLY MONDAY EVENING. DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ002-003-005-010-011-013-017>023-025-031>037-040>047-222030- BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-PIERCE-MCKENZIE-DUNN-MERCER- OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN- 318 PM CDT MON JUL 21 2014 /218 PM MDT MON JUL 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH EARLY MONDAY EVENING. DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT 701-223-4582. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-009-222030- DIVIDE-WILLIAMS- 318 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT SHOULD REMAIN NON SEVERE. OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS KS
In the hours before
Local storm report, Jul 21, 3:20 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 4 NE NEW ENGLAND 46.58N 102.81W
07/21/2014 M1.75 INCH HETTINGER ND TRAINED SPOTTER
&&
CORRECTED LOCATION
MMATHEWSSpecial weather statement, Jul 21, 3:50 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT MON JUL 21 2014 NDZ010>012-018-019-021-212145- DUNN-MCHENRY-MCLEAN-MERCER-MOUNTRAIL-WARD- 350 PM CDT MON JUL 21 2014 ...STRONG THUNDERSTORMS APPROACHING THE MINOT AREA... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF DES LACS TO MCKENZIE BAY RECREATION AREA...AND MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS. THUNDERSTORMS WILL BE NEAR... MAKOTI AROUND 355 PM CDT. MINOT AND THE STATE FAIRGROUNDS AROUND 400 PM CDT. DEERING AROUND 420 PM CDT. BURLINGTON AROUND 425 PM CDT. DES LACS AND MINOT AIR FORCE BASE AROUND 445 PM CDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4756 10184 4749 10248 4841 10151 4844 10090 TIME...MOT...LOC 2047Z 215DEG 39KT 4815 10146 4763 10230 SCHECK
Local storm report, Jul 21, 4:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
409 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 5 N GLEN ULLIN 46.89N 101.83W
07/21/2014 E60 MPH MORTON ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jul 21, 4:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 12 S DICKINSON 46.71N 102.79W
07/21/2014 STARK ND TRAINED SPOTTER
ESTIMATED 65 MPH WINDS. CROPS LAYED OVER. PEA SIZED
HAIL. TOTAL RAINFALL 1.20 INCHES.
&&
KSIMOSKOLocal storm report, Jul 21, 4:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 10 N NORTH LEMMON 46.09N 102.16W
07/21/2014 E2.75 INCH ADAMS ND PUBLIC
A LOT OF QUARTER SIZE HAIL WITH A FEW BASEBALLS
&&
NHEINERTLocal storm report, Jul 21, 4:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 3 E HEBRON 46.90N 101.98W
07/21/2014 E70 MPH MORTON ND PUBLIC
ESTIMATED WINDS AND TORRENTIAL RAIN BETWEEN MILE
MARKERS 122 AND 106 ON I-94
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:54 PM CDT | Special Weather Statement | BIS | Burke, Divide | 36 min |
| Jul 21, 12:29 AM CDT | Special Weather Statement | BIS | Burke, Divide | 31 min |
| Jul 21, 1:18 AM CDT | Special Weather Statement | BIS | Burke, Renville | 42 min |
| Jul 21, 2:21 AM CDT | Special Weather Statement | BIS | Bottineau, Renville | 39 min |
| Jul 21, 3:12 AM CDT | Special Weather Statement | BIS | Emmons | 63 min |
| Jul 21, 4:09 AM CDT | Heat Advisory | BIS | Dickey, LaMoure, McIntosh | 16 hr |
| Jul 21, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 54 min |
| Jul 21, 1:06 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Slope | 54 min |
| Jul 21, 1:09 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jul 21, 1:57 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 42 min |
| Jul 21, 2:38 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 67 min |
| Jul 21, 3:27 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Grant, Hettinger, Mercer, Morton, Stark | 63 min |
| Jul 21, 3:35 PM CDT | Tornado Warning | BIS | Mercer, Morton, Stark | 25 min |
| Jul 21, 3:50 PM CDT | Special Weather Statement | BIS | Ward | 55 min |
| Jul 21, 3:56 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 64 min |
| Jul 21, 4:12 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 63 min |
| Jul 21, 4:16 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 59 min |
| Jul 21, 4:40 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 65 min |
| Jul 21, 4:46 PM CDT | Special Weather Statement | BIS | McHenry, McLean, Pierce, Rolette, Ward | 59 min |
| Jul 21, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Morton | 48 min |
| Jul 21, 4:59 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Morton, Oliver | 31 min |
| Jul 21, 5:33 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, McLean, Oliver, Sheridan, Wells | 57 min |
| Jul 21, 5:37 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Morton, Sioux | 53 min |
| Jul 21, 5:59 PM CDT | Special Weather Statement | BIS | Pierce | 61 min |
| Jul 21, 6:08 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan, McIntosh, Stutsman | 67 min |
| Jul 21, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Foster, Kidder, Sheridan, Stutsman, Wells | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.